Jump to content
Important Survey - Please Participate ×

I need a little advice plz....


[ra...]

Recommended Posts

Hi guys, Rachael here.. I hope everyone is doing good. I haven't been one here in a while because I'm going through a treatment program. I was also on methadone. So, here's the situation~ I have one week left on suboxone. What I don;t understand is that I was on 2 mlgs of valuim when I started, but I guess to stablize me and to have a better methadone detox ~ he switched my meds to 100 mlgs a day of libruim. Is libruim easier to come off of ? I don't get it. So, now I only have 3 months left of the program and I still have to taper of libruim. Does anyone know about this and how I should go about this?Is it the same as any other benzo. I don't understand why he switched my to something different and upped my dose, when I was working so hard to get down to 2 mlgs of valium? Can I safely taper off of libruim in 3 months? I'm so confused!! The good thing is that I'm off METHADONE!!! ~But , know i have to deal w/ this. If anyone knows anything about librium , plz help!!! I also had another ?. So, I read that benzos cling to our Gaba recepters. Will a gaba supplement help me w/ taper? Plz let me know, if anyone has any kinda of knowledge,personal experience and advice!!! Thanks, Rachael
Link to comment
Share on other sites

Hi Rachael,

 

I moved your thread to the Withdrawal Support Board because other members cannot reply to a progress log.

 

You'll get plenty of responses over here. There are other members who are on Librium. It is a similar drug to Valium in that it has a long half-life. However, Valium is more potent than Librium. Did you really mean 100mg Librium? Or 10mg? Because 100mg L is equal to 40mg Valium. Librium to Valium is a 2.5 to 1 ratio. That is a big updose. He probably thought that you would need it to cover the opiate w/d.

 

40mg is a lot to come off, but it's not impossible. In fact, it's quite doable. You can post over in the General Taper Plan section and we will come up with a plan for you to safely taper from Librium at a rate that does not cause undue distress.

 

If it is necessary for you to take exactly 3 months for whatever reason, you'll be going at a rate of about 1mg per day - resulting in a 15% decrease every two weeks. The recommended rate is 10-14% every 10 days, so you'd still be within that range, but it doesn't leave much wriggle room for you to slow down if you start to feel ill.

 

Let us know more about your situation. Will your doctor prescribe enough Librium for say a 4 month taper? I'm sorry that you have to taper all over again.

 

-P-

 

 

Link to comment
Share on other sites

The good thing is that I'm off METHADONE!!! ~But , know i have to deal w/ this. If anyone knows anything about librium , plz help!!! I also had another ?. So, I read that benzos cling to our Gaba recepters. Will a gaba supplement help me w/ taper? Plz let me know, if anyone has any kinda of knowledge,personal experience and advice!!! Thanks, Rachael

 

P.S. Congratulations on getting off methadone!

 

GABA supplements tend not to help with w/d. For one, it is dubious that they actually cross the blood-brain barrier to enter the brain tissue where they would be needed. Secondly, the problem, as described by Dr. Ashton (have you read the Ashton manual?) is not a lack of GABA. But our brains just don't know what to do with GABA anymore. In more scientific terms, the GABA receptors (which benzos cling to) are downregulated (or damaged) by the benzo. No matter how much GABA the body produces (or you supplement), the receptors are still damaged and must repair themselves over time.

Link to comment
Share on other sites

×
×
  • Create New...